Hail, Cass
- When
- July 2, 9:11 PM CST
- Where
- Cass County, 0.54 mi W of Drexel
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 38.480, -94.610
Thunderstorms with hail were observed in Cass County, during the evening hours of July 2, 2011.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EAX wrote it up.
Thunderstorms with hail were observed in Cass County, during the evening hours of July 2, 2011.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jul 2, 5:45 PM CST, 3 hours 26 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
645 PM CDT SAT JUL 2 2011
...UPDATED AVIATION DISCUSSION...
.DISCUSSION...
MAIN CONCERNS IN THE SHORT TERM CONTINUE TO BE SLIGHT CONVECTIVE
CHANCES THIS AFTERNOON/EARLY THIS EVENING AND THEN BETTER CHANCES
LATE THIS EVENING AND OVERNIGHT.
TONIGHT -SUNDAY:
A WEAK FRONTAL BOUNDARY WAS SLOWLY PUSHING THROUGH THE FORECAST AREA
THIS AFTERNOON. LACK OF CONVERGENCE AND ANY UPPER LEVEL WAVE HAS
KEPT AFTERNOON CU DEVELOPMENT AT A MINIMUM AND GENERALLY EXPECT THIS
TREND TO CONTINUE. THE BETTER CHANCES FOR ANY STORMS SHOULD COME
LATER THIS EVENING AND TONIGHT INTO SUNDAY AS AN UPPER WAVE...SLOWLY
TRACKING CROSS NEBRASKA AT THE MOMENT...FINALLY BEGINS MOVE INTO OUR
REGION. THIS WILL OCCUR IN CONJUNCTION WITH MODEST ISENTROPIC LIFT.
THE RESULT SHOULD BE THAT CONVECTION OCCURRING TO OUR WEST SHOULD
CONTINUE TO BUILD UPSCALE INTO EASTERN KANSAS AND WESTERN MISSOURI.
WEAK UPPER LEVEL WINDS WILL LIMIT DEEP LAYER SHEAR AND AS A RESULT
DOWNBURST WINDS ARE THE MOST LIKELY POTENTIAL HAZARD WITH ANY STORM.
ANOMALOUSLY HIGH PRECIPITABLE WATER VALUES MAY ALSO RESULT IN
LOCALIZED HEAVY RAINFALL FROM ANY THUNDERSTORM AS WELL. THINK THAT
GIVEN THE WEAK SHEAR AND STRONG INSTABILITY STORMS MAY FORM A DECENT
COLD POOL AND THIS COMBINED WITH THE WEAK WAVE AND MODEST LIFT
SHOULD BE THE MAIN DRIVERS FOR ADDITIONAL THUNDERSTORMS.
THIS COLD POOL AND ONGOING CONVECTION WILL ALSO CAUSE PROBLEMS
WITH TEMPERATURES FOR SUNDAY. DEPENDING ON THE INTENSITY OF STORMS
AND RESULTANT COLD POOL AND CLOUD COVER WE COULD SEE HIGHS SUNDAY
RANGE FROM THE UPPER 70S IN THE NORTH TO THE UPPER 80S IN OUR SOUTH.
HAVE TRENDED DOWN WITH TEMPERATURES AS A RESULT BUT FURTHER
REFINEMENTS WILL LIKELY BE NEEDED AS CONFIDENCE INCREASES IN THE
LOCATION AND TIMING OF CONVECTION.
MONDAY:
SHOWERS AND STORMS MAY PERSIST INTO MONDAY MORNING BUT AS THE UPPER
RIDGE BUILDS BACK UP TO OUR WEST PRECIPITATION CHANCES WILL END FROM
WEST TO EAST THROUGH THE DAY. THE UPPER RIDGE WILL ALSO ALLOW
TEMPERATURES TO CLIMB BACK INTO THE 90S ACROSS THE WEST.
CDB
MEDIUM RANGE (TUESDAY THROUGH SATURDAY)...
LARGE SCALE RIDGING CENTERED OVER THE SOUTHERN ROCKIES WILL PUT THE
REGION IN A VERY CHALLENGING FORECAST LOCATION...ALONG THE NORTHEAST
EXTREMITIES OF THE RIDGE ALONG THE SOUTHERN PERIPHERY IF NORTHWEST
FLOW ALOFT.
UPPER TROUGH DIVING FROM MANITOBA INTO ONTARIO WILL FORCE A WEAK
FRONT SOUTHWARD INTO THE AREA TUESDAY NIGHT AND WEDNESDAY...DRIVING
A NOMINALLY HIGHER CHANCE OF CONVECTION. IN THE ABSENCE OF ANY
SENSIBLE FLOW ALOFT...CONVECTIVE CHANCES WILL LINGER THROUGH THE
REMAINDER OF THE WEEK DRIVEN SOLELY BY TYPICAL SUMMERTIME SURFACE
CONVERGENCE ALONG THIS REMNANT SYNOPTIC BOUNDARY AND DIFFERENTIAL
HEATING. WELCOME TO PULSE SEVERE SEASON.
OTHERWISE...TUESDAY STILL TARGETED AS THE HOTTEST DAY OF THE SET
WITH LOWER-MIDDLE 90S PAINTED BEFORE THE MID LEVEL HEIGHT ANOMALY
RETROGRADES SLIGHTLY...ALLOWING THE AFOREMENTIONED BOUNDARY TO OOZE
SOUTH INTO THE AREA. THIS WILL BRING SOME WELCOMED RELIEF IN THE
FORM OF MORE SEASONAL TEMPERATURES... ALTHOUGH DEWPOINTS WILL REMAIN
ELEVATED DUE TO BOTH MOISTURE POOLING AND EVAPOTRANSPIRATION DURING
THE PEAK OF THE AGRICULTURAL GROWING SEASON.
BOOKBINDER
&&
.AVIATION...
FOR THE 00Z TAFS...PULLED THE 04Z CB GROUP AS CURRENT THINKING IS
THE CONVECTION WILL REMAIN WELL NORTH OF THE TERMINALS. FRONT MOVED
SOUTH OF KEMP TO KDMO THIS AFTERNOON AND SOME CONVECTION WILL
CONTINUE TO FIRE ALONG THAT FRONT AND OUTFLOW FROM STORMS MAY
TRIGGER ADDITIONAL WEAK THUNDERSTORMS UNTIL AROUND SUNSET. MEANWHILE
WE WILL HAVE TO WATCH FOR A POTENTIAL MCS TO MOVE OUT OF CENTRAL
NEBRASKA OVERNIGHT BUT TRAJECTORY SHOULD TAKE IT MOSTLY EASTWARD
KEEPING TERMINALS DRY OVERNIGHT. TOMORROW AFTERNOON THERE WILL BE A
BETTER CHANCE AS AN UPPER TROUGH MOVES INTO THE REGION...SO WILL
BRING IN VCTS IN EARLY AFTERNOON. ADOLPHSON
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR MOZ033-
038>040-043>046-053-054.
KS...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR KSZ057-
060.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 953 PM CDT SAT JUL 2 2011 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-031115- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 953 PM CDT SAT JUL 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE MAINLY THIS EVENING ALONG AND SOUTH OF A LINE FROM PAOLA TO BUTLER TO CLINTON. AN ISOLATED STORM MAY PRODUCE LARGE HAIL AND DAMAGING WINDS. THUNDERSTORMS ARE ALSO POSSIBLE LATE THIS EVENING THROUGH THE OVERNIGHT HOURS...MAINLY ACROSS EXTREME NORTHWEST MISSOURI. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE FOR THUNDERSTORMS PERIODICALLY SUNDAY THROUGH FRIDAY. THE RISK OF SEVERE STORMS OR WIDESPREAD HEAVY RAINFALL APPEARS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. BEUSTERIEN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
603 PM CDT SAT JUL 2 2011
KSZ057-060-022345-
LINN KS-MIAMI KS-
603 PM CDT SAT JUL 2 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LINN AND SOUTHERN MIAMI
COUNTIES IN EAST CENTRAL KANSAS UNTIL 645 PM CDT...
AT 602 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PARKER...OR 9 MILES SOUTH OF OSAWATOMIE...
MOVING EAST AT 10 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
LA CYGNE...FONTANA...BEAGLE AND NEW LANCASTER.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3828 9507 3843 9507 3852 9461 3834 9461
3825 9505
TIME...MOT...LOC 2303Z 256DEG 9KT 3837 9499
ADOLPHSONSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
653 PM CDT SAT JUL 2 2011
KSZ057-060-MOZ043-053-030045-
BATES MO-CASS MO-LINN KS-MIAMI KS-
653 PM CDT SAT JUL 2 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LINN AND SOUTHERN MIAMI
COUNTIES IN EAST CENTRAL KANSAS...AND SOUTHWESTERN CASS AND
NORTHWESTERN BATES COUNTIES IN WEST CENTRAL MISSOURI UNTIL 745 PM
CDT...
AT 649 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR OSAWATOMIE...MOVING EAST AT 15 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
OSAWATOMIE...LA CYGNE...FONTANA...DREXEL...NEW LANCASTER AND
MERWIN.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3832 9506 3847 9507 3854 9507 3855 9450
3837 9441
TIME...MOT...LOC 2353Z 258DEG 12KT 3844 9494
ADOLPHSONSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
854 PM CDT SAT JUL 2 2011
MOZ053-030245-
BATES MO-
854 PM CDT SAT JUL 2 2011
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BATES COUNTY UNTIL 945 PM
CDT...
AT 849 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTHEAST OF RICH HILL...MOVING NORTHEAST
AT 5 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF EASTERN BATES COUNTY.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3823 9461 3827 9461 3830 9408 3829 9407
3822 9407 3822 9408 3821 9405 3810 9405
3809 9438
TIME...MOT...LOC 0154Z 243DEG 6KT 3816 9421
ADOLPHSONThe Pleasant Hill radar (KEAX), 47 km away, was scanning. The volume nearest the first event began at 03:12 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2011Every state in 2011This day in weather historyWarnings in Missouri, July 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 330955, 330956.